Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Weight Gain
Sep 6, 2013

I was diagnosed in December 2010, put on medication in January 2011, In July 2012 I was put onto Atripla. My problem is that I have gained too much weight without significant changes in my diet. I have gained almost 35lbs in just over a year. On the previous medication I lost weight, but this gain is worrying as I am becoming obese. What can I do to lose the weight I have gained? My current CD4 count is 111 and my VL is 9000

Response from Dr. Henry

Are you still taking the Atripla? If so and your viral load is 9000 then there is concern about drug resistance. In that case a resistance test needs to be done and a change in your regimen considered. In the face of increasing drug resistance the treatment options are narrowed though usually an effective regimen can be constructed. Controlling your HIV infection. boosting CD4 count, and avoiding further resistance are high priorities in this setting. The weight situation is important as well so if a variety of HIV regimens are considered your HIV provider can make a recommendation regarding which one may have less of an impact on body fat. A full nutrition, exercise, lifestyle, hormone, and clinical assessment is needed to sort out to approach the weight gain (35 pound increase is much higher than what is usually seen with starting an effective HIV regimen though occasional persons are outliers with large amounts of weight gain). KH



Previous
hiv+ with bleeding inside inflammed nostrils
Next
EMTRICITABINE / LAMIVUDINE

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement